# SDR HYIA20161205001

- Difficulty date: December 1, 2016
- Submitted: December 5, 2016
- Operation: Air carrier
- Aircraft: N401TJ
- Make and model: Cessna 402C
- Aircraft serial: 402C0109
- Aircraft time: 24,884 hours, 34,018 cycles
- Engine: Cont TSIO520VB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Failed
- Location: Nr 5 Cylinder
- Part time: 2,306 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED "LEFT ENGINE RUNNING ROUGH AND WON'T IDLE BELOW 500 RPM". UPON INSPECTION MAINTENANCE FOUND THE NR 5 CYLINDER WAS READING ZERO COMPRESSION DUE TO AN EXHAUST VALVE CRACKED IN HALF. MAINTENANCE REPLACED THE CYLINDER AND PISTON ASSEMBLY WITH NO FURTHER DEFECTS NOTED.
